Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2004, 3:28 PM EDT for Twiggs County, Wilkinson County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 3:28 PM EDT (19:28 UTC)
- Expired
- Apr 8, 2004, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Twiggs County, GA, Wilkinson County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WUUS52 KFFC 081928 SVRATL GAC289-319-082000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 PM EDT THU APR 8 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TWIGGS COUNTY IN CENTRAL GEORGIA WILKINSON COUNTY IN CENTRAL GEORGIA * UNTIL 400 PM EDT * AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JEFFERSONVILLE...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALLENTOWN... DANVILLE...IRWINTON...JEFFERSONVILLE AND MCINTYRE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. THIS STORM PRODUCED WIND DAMAGE IN DRY BRANCH. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3288 8325 3267 8346 3256 8327 3271 8297 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:51 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 8, 10:51 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 AM EDT THU APR 8 2004 .UPDATE... BUSY MORNING. UPPER WAVE MOVING ACROSS ALABAMA INTO GEORGIA THIS AFTERNOON EVIDENT IN WV IMAGERY. LOW LEVEL MOISTURE INCREASING IN SOUTHWESTERLY FLOW AHEAD OF SURFACE BOUNDARY. INSTABILITY AXIS WITH LIFTED INDICES OF -1 TO -3 ACROSS SOUTH GA WILL PUSH NORTH INTO PARTS OF CENTRAL GA THIS AFTERNOON IN CONCERT WITH CURRENT SEVERE THUNDERSTORM WATCH. FOCUS OF MORE WIDESPREAD CONVECTION WILL BE CONFINED GENERALLY SOUTH OF A LINE FROM COLUMBUS TO MACON THROUGH THE AFTERNOON. .&& .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 53 75 52 / 50 10 00 10 ATHENS 74 51 79 48 / 50 10 00 10 GAINESVILLE 72 51 76 47 / 50 00 00 10 ROME 76 49 76 49 / 50 10 00 10 COLUMBUS 74 56 80 54 / 60 10 00 10 MACON 74 51 81 50 / 60 10 00 10 && .ATL WATCHES/WARNINGS/ADVISORIES...NONE. && JCD
Hazardous weather outlook, Apr 8, 11:15 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT THU APR 8 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-082100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 AM EDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA TODAY... .SYNOPSIS... AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE TROUGH WILL MOVE ACROSS THE AREA TODAY. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. THE BEST AREA FOR SEVERE THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA SOUTH OF A LINE FROM COLUMBUS TO MACON AND SWAINSBORO. THE BEST TIME FOR SEVERE STORMS WILL AROUND NOON UNTIL THE LATE AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REST OF THE AREA WITH LIGHTNING AS THE MAIN THREAT. .DISCUSSION... AN INCREASINGLY MOIST AIRMASS WILL CONTINUE TO MOVE OVER CENTRAL GEORGIA. THE AIRMASS WILL ALSO BECOME WEAKLY UNSTABLE AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA THIS AFTERNOON. CAPES OF 500 TO 1000 ARE EXPECTED WITH LIFTED INDICES AROUND -1 TO -2. STRONG UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER LOW WILL COMPENSATE FOR THE MARGINAL INSTABILITY AVAILABLE TO PROVIDE THE POTENTIAL FOR SEVERE WEATHER. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION IF NEEDED. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Apr 8, 1:33 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT THU APR 8 2004 GAZ067>070-081815- 133 PM EDT THU APR 8 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN UPSON...PIKE... LAMAR AND MERIWETHER COUNTIES UNTIL 215 PM EDT... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GAY...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 215 PM EDT.
Special weather statement, Apr 8, 2:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT THU APR 8 2004 GAZ081-082-081915- 238 PM EDT THU APR 8 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CRAWFORD AND BIBB COUNTIES UNTIL 315 PM EDT... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTH OF MACON TO 15 MILES WEST OF ROBERTA...MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND BRIEF HEAVY DOWNPOURS. PONDING OF WATER ON ROADWAYS IS POSSIBLE. THESE STORMS SHOULD COME TO AN END BY AROUND 315 PM EDT.
Special weather statement, Apr 8, 2:55 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT THU APR 8 2004 GAZ073-074-081930- 255 PM EDT THU APR 8 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN BALDWIN AND WASHINGTON COUNTIES UNTIL 330 PM EDT... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF DEEPSTEP...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 330 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 29 min |
| Apr 8, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 30 min |
| Apr 8, 3:08 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 22 min |
| Apr 8, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 47 min |
| Apr 8, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Apr 8, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 39 min |
| Apr 8, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 33 min |
| Apr 8, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.